MAUDE Adverse Event Report: ARTHREX, INC. THROMBINATOR¿ SYSTEM; PLATELET AND PLASMA SEPARATOR

ARTHREX, INC. THROMBINATOR¿ SYSTEM; PLATELET AND PLASMA SEPARATOR
Model Number THROMBINATOR¿ SYSTEM
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, a sales representative via (b)(4) reported that an abs-10080 thrombonator had blood clotted in the device.The blood did not clot after 20 minutes of sitting in the syringe and did not clot when they withdrew it.At the end of the case, the blood ran completely unclotted when they poured it out while lifting the packaging.They stated they followed step-by-step protocol for whole nonanticoagulated blood and did not draw from an iv line.This was discovered during a procedure, with no reported patient harm.Additional information was received on 12/30/2024: the blood did not leak out of the abs-10080 thrombinator.The case was completed using tisseel (fibrin glue) from the facility's stock.The case was delayed twenty minutes to wait for the blood to clot.Then, there was additional time waiting for the tisseel to thaw.At the end of the case, the device was discarded, and all the blood was pulled but never clotted in the syringe.There were no reported adverse effects on the patient.This occurred in a procedure with anesthesia during a talar ocd using the thrombinator to top biocartilage on (b)(6)2004.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause can be attributed to user error due to improper insertion of the cassette.

Brand Name
THROMBINATOR¿ SYSTEM
Common Device Name
PLATELET AND PLASMA SEPARATOR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21168941
Report Number1220246-2025-09490
Device Sequence Number4251954
Product Code ORG
UDI-Device Identifier00888867286580
UDI-Public(01)00888867286580(11)220503(17)270331(10)2099121000
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
BK241060
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTHROMBINATOR¿ SYSTEM
Device Catalogue NumberABS-10080
Device Lot Number2099121000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown